Very discouraged by Lipoatrophy
Jul 26, 2006
I have been positive for over 15 years. I was diagnosed after I became very sick in 1996 & went down to one T cell. I started treatment and thank God have always done well. I have dealt with all the issues surrounding HIV infection and the side effects of treatment. All but one...Out of nowhere and quite quickly I have severe lipoatrophy especially in my face. Is there any help? Can you give me any hope? For the first time I feel like giving up and feel I am losing the battle.
Response from Dr. Conway
I would have 2 pieces of advice. First, let us make sure that you are not taking an agent such as stavudine (d4T) that is associated with the development of lipoatrophy. Next, start exploring options for plastic surgery that are available in your area. The results are getting better and more durable as better fillers are available and surgeons become more experienced. Make sure you see "before and after" pictures to see how much things can improve.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Rectal Bleeding Mean I Have Hiv?
- Blisters After Licking Penis Worried I Have HIV
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Bloody Pee After Anal Sex Condom Broke Worried I Have HIV
- Burning Penis After Anal Sex Bottom Worried I Have HIV
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.